Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Oct 14, 2014, 10:37 PM EDT for Carroll County, Grayson County, City of Galax, Virginia; Alleghany County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2014, 10:37 PM EDT (02:37 UTC)
- Expired
- Oct 15, 2014, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alleghany County, NC, Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS51 KRNK 150237
FFWRNK
NCC005-VAC035-077-640-150830-
/O.NEW.KRNK.FF.W.0023.141015T0237Z-141015T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1037 PM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...
THE CITY OF GALAX IN SOUTHWESTERN VIRGINIA...
GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
WESTERN CARROLL COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 430 AM EDT
* AT 1036 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND ENNICE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3668 8153 3676 8121 3677 8109 3679 8108
3685 8083 3661 8078 3656 8083 3656 8091
3650 8093 3645 8098 3642 8096 3641 8097
3640 8104 3643 8108 3642 8115 3643 8117
3640 8119 3638 8124 3657 8136 3659 8167
$$
KK3 follow-up statements
963
WGUS71 KRNK 150537
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 AM EDT WED OCT 15 2014
NCC005-VAC035-077-640-150830-
/O.CON.KRNK.FF.W.0023.000000T0000Z-141015T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
137 AM EDT WED OCT 15 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
ALLEGHANY...GRAYSON AND WESTERN CARROLL COUNTIES AND THE CITY OF
GALAX...
AT 134 AM EDT...DOPPLER RADAR INDICATED AS MUCH AS FOUR INCHES OF
RAIN HAVE ALREADY FALLEN IN THE WARNED AREA. FLASH FLOODING IS
EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND ENNICE.
THE HEAVY RAIN HAS ENDED. LIGHT TO MODERATE SHOWERS WILL BE SCATTERED
ACROSS THE AREA THROUGH 3AM. ALTHOUGH THE HEAVY RAIN HAS
ENDED...RUNOFF INTO STREAMS AND CREEKS WILL CONTINUE OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3668 8153 3676 8121 3677 8109 3679 8108
3685 8083 3661 8078 3656 8083 3656 8091
3650 8093 3645 8098 3642 8096 3641 8097
3640 8104 3643 8108 3642 8115 3643 8117
3640 8119 3638 8124 3657 8136 3659 8167
$$
AS671
WGUS71 KRNK 150734
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 AM EDT WED OCT 15 2014
NCC005-VAC035-077-640-150830-
/O.CON.KRNK.FF.W.0023.000000T0000Z-141015T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
334 AM EDT WED OCT 15 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
ALLEGHANY...GRAYSON AND WESTERN CARROLL COUNTIES AND THE CITY OF
GALAX...
AT 332 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN HAD ENDED ACROSS
THE WARNED AREA. HOWEVER...RUNOFF FROM THE RAIN OVERNIGHT WAS STILL
OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND ENNICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3668 8153 3676 8121 3677 8109 3679 8108
3685 8083 3661 8078 3656 8083 3656 8091
3650 8093 3645 8098 3642 8096 3641 8097
3640 8104 3643 8108 3642 8115 3643 8117
3640 8119 3638 8124 3657 8136 3659 8167
$$
AS738
WGUS71 KRNK 150827
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 AM EDT WED OCT 15 2014
NCC005-VAC035-077-640-150836-
/O.EXP.KRNK.FF.W.0023.000000T0000Z-141015T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGHANY NC-CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
427 AM EDT WED OCT 15 2014
...THE FLASH FLOOD WARNING FOR ALLEGHANY...GRAYSON AND WESTERN
CARROLL COUNTIES AND THE CITY OF GALAX WILL EXPIRE AT 430 AM EDT...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3668 8153 3676 8121 3677 8109 3679 8108
3685 8083 3661 8078 3656 8083 3656 8091
3650 8093 3645 8098 3642 8096 3641 8097
3640 8104 3643 8108 3642 8115 3643 8117
3640 8119 3638 8124 3657 8136 3659 8167
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 9:58 PM EDT, 39 minutes earlier.
Area forecast discussion, Oct 14, 9:58 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT TUE OCT 14 2014
.SYNOPSIS...
A COLD FRONT AND AN ASSOCIATED DEEP UPPER LEVEL TROUGH WILL PUSH
ACROSS THE AREA TONIGHT...TRIGGERING WIDESPREAD HEAVY RAIN AND
LOCALLY STRONG WINDS. A LARGE...BUT MUCH WEAKER...AREA OF LOW
PRESSURE WILL REMAIN OVER THE GREAT LAKES AND OHIO VALLEY
WEDNESDAY NIGHT AND THURSDAY...BRINGING SPOTTY SHOWER ACTIVITY TO
REGION.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 930 PM EDT TUESDAY...
TORNADO WATCH NUMBER 528 HAS BEEN EXTENDED UNTIL 1AM...THANKS
GSP/SPC FOR THE COORDINATION. LINE OF CONVECTIVE SHOWERS HAS JUST
REACHED OUR WESTERN CWA. SOME OF THE EMBEDDED ELEMENTS HAVE SHOWN
SIGNS OF ROTATION. BOTH THE RNK/GSO SOUNDINGS CERTAINLY SUPPORT IT
WITH 0-3KM SR HELICITIES OF 250-400 AND 0-1KM SR HELICITIES OF
200-300. SBCAPE IS RUNNING ABOUT 500 J/KG...NOT IDEAL...BUT IN
THIS HIGHLY SHEARED LOW CAPE ENVIRONMENT COULD EASILY SEE A BRIEF
SPIN UP WITHIN THE MOST INTENSE CONVECTIVE ACTIVITY. OTHER
CONCERN TO CONTEND WITH IS THE HEAVY RAINFALL...ESP OVER OUR SWRN
CWA VCNTY OF THE NC BLUE RIDGE AND THE UPPER NEW RIVER. 24 HOUR
RAINFALL HAS ALREADY PUSHED 3 INCHES IN THIS AREA...AND ANOTHER
QUICK 1 TO 2 INCHES COULD EASILY RESULT IN FLASH FLOODING. STREAM
GAGES IN WATAUGA ARE ON THE RISE. THE WATAUGA RIVER AT SUGAR GROVE
HAS REACHED BANK FULL. THE NEW RIVER ABOVE JEFFERSON NC IS ALSO
RISING RAPIDLY...HALF BANK FULL AS OF 9PM. IN ADDITION TO THE
WATER REPORTS...GETTING A LOT OF REPORTS OF TREES DOWN. WITH THE
WET GROUND...NOT TAKING MUCH WIND TO TOPPLE TREES. BEEN TELLING
FOLKS TO MAKE SURE THEY HAVE A FLASHLIGHT HANDY FOR THE
OVERNIGHT...THE POWER MAY GET BLITZED BY ONE OF THESE FALLEN
TREES. LATE NIGHT DRIVERS ALSO NEED TO BE AWARE OF POTENTIAL ROAD
HAZARDS...THE POURING RAIN MAY OBSCURE DOWNED TREES WHICH MAY BE
IN THE ROAD.
THE MAIN LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PASS
THROUGH THE MOUNTAINS BETWEEN 10PM AND 1AM...THEN EAST INTO THE
FOOTHILLS AND PIEDMONT BETWEEN 1AM-4AM...CLEARING THE CWA AROUND
DAYBREAK. A FEW RAPID UPDATE MODELS HAVE INDICATED THE
POSSIBILITY OF A WAVE DEVELOPING ALONG THE COLD FRONT WHICH WOULD
CAUSE IT TO BRIEFLY SLOW/STALL...THEREBY PROLONGING HEAVY RAIN
ACROSS OUR AREA. NOT QUITE CONFIDENT ON THIS SCENARIO AND WILL
CONTINUE TO ADVERTISE THE ACTIVITY CLEARING THE CWA PER CURRENT
FORECAST. SIGNIFICANTLY DRIER AIR WILL BUILD IN BEHIND THE MAIN
LINE OF CONVECTION AND TRAILING COLD FRONT. WILL SEE A FEW SPOTTY
SHOWERS DEVELOP AS WESTERLY FLOW KICKS IN WEDNESDAY AFTERNOON.
DESPITE FRONTAL PASSAGE...TRULY COOLER AIR WILL REMAIN TO THE
NORTH...KEEPING AFTERNOON HIGHS NEAR NORMAL.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 345 PM EDT TUESDAY...
DEALING WITH THE BACK END OF THE DEPARTING SYSTEM AT THE ONSET OF
THIS PERIOD AS SURFACE FRONT WILL BE WELL EAST AND NORTH OF THE
CWA...WITH CUT-OFF UPPER LOW OVER THE OHIO VALLEY. THE UPPER SYSTEM
WILL SLOWLY LIFT NORTH INTO THE GREAT LAKES AND SOUTHEAST CANADA BY
EARLY FRIDAY. SOME WRAP-AROUND EFFECTS AND UPSLOPE FLOW WILL PRODUCE
CLOUDS ALONG THE WESTERN SLOPES ALONG WITH A FEW SHOWERS BUT THE
TRAJECTORY IS NOT REALLY FAVORABLE FOR MUCH. THE AIR BEHIND THIS
SYSTEM IS NOT ESPECIALLY COLD WITH H85 TEMPS ONLY DOWN TO AROUND
+5C..SO NO SNOW SHOWERS TO TALK ABOUT. SHOULD SEE HIGHS NEAR 60 NW
TO NEAR 70 SE ON THURSDAY WITH SKIES CLEARING IN THE EAST. SHOULD
TACK ON A FEW DEGREES TO HIGHS ON FRIDAY AS UPPER TROUGH CONTINUES
TO LIFT OUT AND FLOW BECOMES MORE ZONAL ACROSS THE EASTERN THIRD
OF THE CONUS AND H85 TEMPS RECOVER BACK TO +10-12C.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM EDT TUESDAY...
MORE OR LESS FAST ZONAL FLOW WILL PREDOMINATE IN THE EXTENDED WITH
SEVERAL HARD TO TIME SHORTWAVES PROVIDING MOSTLY LOW-END POPS AND
MODEST AIR MASS CHANGES. A SECONDARY COLD FRONT WILL APPROACH THE
CWA EARLY SATURDAY AS NORTHERN STREAM FLOW AMPLIFIES OVER THE
UPPER PLAINS AND FLOW ALOFT BECOMES MORE NORTHWEST. DO NOT EXPECT
MUCH IN THE WAY OF PRECIPITATION WITH THIS SYSTEM AS MOISTURE WILL
BE HIGHLY LIMITED. THE COLDEST AIR WILL REMAIN TO OUR NORTH BUT
SHOULD SEE A SLIGHT COOL-DOWN...WITH HIGHS BY SUNDAY UPPER 50S NW
TO UPPER 60S SE WHICH IS VERY CLOSE TO NORMAL FOR MID-OCTOBER.
NOTHING REALLY APPROACHING FROSTY CONDITIONS FOR SATURDAY OR
SUNDAY MORNINGS WITH LOWS RANGING FROM UPPER 30S FAR NW TO UPPER
40S FAR SE. EARLY NEXT WEEK LOOKS BASICALLY DRY AND MOSTLY
UNEVENTFUL AS RENEWED ZONAL FLOW UPSTREAM BUCKLES SLIGHTLY WITH A
TROUGH DEVELOPING OVER THE UPPER PLAINS MONDAY AND DRIVES A FRONT
EASTWARD LATER MONDAY WITH LOW-END CHANCES FOR PRECIP BY EARLY
TUESDAY AND TEMPS REMAINING NEAR SEASONAL NORMS.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
AS OF 830 PM EDT TUESDAY...
MAIN CONCERN OVERNIGHT IS THE PASSAGE OF AN INTENSE BAND OF
SHOWERS WITH EMBEDDED THUNDERSTORMS. THIS LINE IS EXPECTED TO
CROSS OVER THE MOUNTAINS BETWEEN NOW AND 2AM...THEN EAST OF THE
MOUNTAINS BETWEEN 2AM-6AM. WINDS ALOFT ARE STRONG...AND WILL
LIKELY RESULT IN SURFACE GUSTS OF 20-30KTS UNTIL THE PASSAGE OF
THE INTENSE RAIN BAND OCCURS. IFR CONDITIONS CAN BE EXPECTED
OVERNIGHT VCNTY OF THE MTNS AND IMPACTING ALL TERMINALS WITHIN OUR
FORECAST AREA.
ONCE THE MAIN LINE OF CONVECTION PASSES...GRADUAL CLEARING WILL
TAKE PLACE AS DRY AIR ALOFT WORKS ITS WAY INTO THE LOWER LEVELS.
CEILINGS MAY SCATTER TO VFR FOR A FEW HOURS IN THE WAKE OF A
TRAILING COLD FRONT WEDNESDAY MORNING...ONLY TO CLOUD OVER AGAIN
AS UPSLOPING NORTHWEST FLOW BEHIND THE SYSTEM DRIVES FLIGHT
CONDITIONS BACK DOWN INTO MVFR RANGE DURING THE AFTERNOON.
EXTENDED AVIATION DISCUSSION...
A REDEVELOPMENT OF SCATTERED SHOWERS WILL OCCUR ACROSS SOUTHEAST
WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF NORTH
CAROLINA LATE WEDNESDAY AFTERNOON...CONTINUING THROUGH THURSDAY
NIGHT.
BY FRIDAY...THE PRESSURE GRADIENT WILL SLACKEN AS THE AREA
TRANSITIONS BACK INTO A MORE ZONAL PATTERN. THIS WILL BE SHORT
LIVED THOUGH...AS ANOTHER TROUGH DEEPENS OVER THE UPPER GREAT
LAKES ON SATURDAY. WINDS AHEAD OF THIS SYSTEM WILL START TO
INCREASE BY SATURDAY AFTERNOON...BUT NO FLIGHT RESTRICTIONS ARE
EXPECTED.
&&
.HYDROLOGY...
AS OF 400 PM EDT TUESDAY...
INCOMING SYSTEM STILL LOOKS TO DROP ANYWHERE FROM 1 TO 3 INCHES OF
RAINFALL ACROSS MOST OF THE CWA WITH ISOLATED HIGHER AMOUNTS
POSSIBLE WITHIN THE NEXT 24-HOURS. FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 6AM FOR BLUE RIDGE AND ADJOINING COUNTIES AS WELL AS
FAR SOUTHWEST OWING TO VERY WET ANTECEDENT CONDITIONS THERE ALTHOUGH
RAINFALL MAY BE SOMEWHAT LOWER. AXIS OF EXTREMELY HIGH PWATS 1.5 TO
1.7 INCHES...NOSING INTO WESTERN NORTH CAROLINA AT THIS TIME WITH
IMPRESSIVE H85 MOISTURE TRANSPORT AIMED SQUARELY AT WATAUGA COUNTY
AT THIS TIME. TRAINING OF STORMS ACROSS SMALL STREAM BASINS WILL
CONTINUE TO BE A THREAT THROUGH THE OVERNIGHT AND FLASH FLOOD WATCH
MAY NEED TO BE EXPANDED IN TIME AND POSSIBLY FURTHER EAST.
IN TERMS OF RIVER FLOODING WITH THE CURRENT QPF IN THE HYDRO
MODELS...NO RIVERS ARE CURRENTLY FORECAST TO REACH FLOOD STAGE...BUT
ACTION STAGE MAY BE REACHED ON THE LOWER JAMES AND DAN RIVERS.
CRESTS FOR THESE RIVERS WOULD LIKELY OCCUR ON THURSDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR VAZ007-009>018-
022>024-032>035-043.
WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VAZ011-013-014-
016>020-024-035.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ010-012.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR VAZ007-009-
015.
NC...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NCZ001>004-
018>020.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-018.
WV...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR WVZ043-508.
HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR WVZ042.
&&
SYNOPSIS...NF
NEAR TERM...NF/PM
SHORT TERM...PC
LONG TERM...PC
AVIATION...PM
HYDROLOGY...PCHazardous weather outlook, Oct 14, 10:14 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1014 PM EDT TUE OCT 14 2014 VAZ022-023-033-034-043-160215- ROANOKE-BOTETOURT-FRANKLIN-BEDFORD-HENRY- 1014 PM EDT TUE OCT 14 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-160215- GRAYSON- 1014 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 548 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-160215- TAZEWELL-SMYTH- 1014 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>004-019-020-VAZ032-160215- ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-PATRICK- 1014 PM EDT TUE OCT 14 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 548 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ042-160215- MERCER- 1014 PM EDT TUE OCT 14 2014 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ010-012-160215- ASHE-WATAUGA-BLAND-WYTHE- 1014 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 548 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ043-508-160215- SUMMERS-WESTERN GREENBRIER- 1014 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA AND WV. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-013-014-016-017-160215- GILES-PULASKI-MONTGOMERY-CARROLL-FLOYD- 1014 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...TORNADO WATCH 548 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-160215- ALLEGHANY VA-BATH- 1014 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018-024-035-160215- CRAIG-ROCKBRIDGE-AMHERST- 1014 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-WVZ044-507-160215- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MONROE-EASTERN GREENBRIER- 1014 PM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV. .DAY ONE...TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE REGION OVERNIGHT...PRODUCING LOCALLY HEAVY RAIN THAT MAY RESULT IN MINOR FLOODING...AS WELL AS GUSTY WINDS WITHIN THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 14, 6:44 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT TUE OCT 14 2014
VAZ017-018-022-023-033-034-142345-
FRANKLIN VA-FLOYD VA-BOTETOURT VA-BEDFORD VA-CRAIG VA-ROANOKE VA-
644 PM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN FLOYD COUNTY IN SOUTHWESTERN VIRGINIA...
BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
EAST CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 745 PM EDT
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING AN INTENSE SHOWERS NEAR COPPER HILL...MOVING TO THE NORTH
AT 30 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE SHOWERS. VERY
HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
STEWARTSVILLE...
MONTVALE...
AND BENT MOUNTAIN.
THIS INCLUDES THE SALEM FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3761 7960 3697 7995 3703 8024 3710 8021
3711 8018 3717 8018 3768 7997 3770 7994
TIME...MOT...LOC 2240Z 199DEG 36KT 3710 8010
07Special weather statement, Oct 14, 9:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EDT TUE OCT 14 2014
NCZ001-018-VAZ009-015-150230-
WATAUGA NC-ASHE NC-SMYTH VA-GRAYSON VA-
939 PM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
WESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
CENTRAL SMYTH COUNTY IN SOUTHWESTERN VIRGINIA...
WESTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 1030 PM EDT
* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE NORTHEAST
AT 35 MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
TODD...
MARION...
CHILHOWIE...
AND SUGAR GROVE.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
&&
LAT...LON 3630 8191 3636 8180 3634 8177 3634 8171
3641 8174 3647 8170 3653 8171 3659 8168
3663 8160 3679 8170 3685 8176 3694 8174
3679 8127 3612 8170 3611 8181 3616 8183
3621 8191 3626 8189
TIME...MOT...LOC 0134Z 203DEG 41KT 3614 8182
KKLocal storm report, Oct 14, 9:41 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM NON-TSTM WND DMG 4 S GRASSY CREEK 36.50N 81.39W
10/14/2014 ASHE NC 911 CALL CENTER
NINE TREES DOWN IN CRUMPLER DURING THE PAST TWO HOURS
&&
PWSpecial weather statement, Oct 14, 9:49 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT TUE OCT 14 2014
NCZ001-002-018-019-VAZ015-150245-
WATAUGA NC-ASHE NC-ALLEGHANY NC-WILKES NC-GRAYSON VA-
949 PM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
EASTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...
WESTERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...
EASTERN GRAYSON COUNTY IN SOUTHWESTERN VIRGINIA...
* UNTIL 1045 PM EDT
* AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DARBY...MOVING TO THE NORTHEAST AT 45
MPH.
* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
DEEP GAP...
MC GRADY...
WILBAR...
LAUREL SPRINGS...
AND ENNICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM FOR THE REGION.
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3604 8137 3604 8140 3607 8141 3608 8143
3609 8146 3609 8147 3610 8148 3610 8151
3612 8155 3612 8169 3676 8128 3676 8123
3659 8089 3601 8134
TIME...MOT...LOC 0147Z 203DEG 41KT 3615 8147
KKLocal storm report, Oct 14, 10:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM NON-TSTM WND DMG 4 WNW HILLSVILLE 36.79N 80.80W
10/14/2014 CARROLL VA TRAINED SPOTTER
SEVERAL TREES DOWN...REPORT RELAYED FROM TWITTER
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:39 PM EDT | Special Weather Statement | RNK | Smyth | 51 min |
| Oct 14, 9:49 PM EDT | Special Weather Statement | RNK | Grayson | 56 min |
| Oct 14, 10:27 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 48 min |
| Oct 14, 10:47 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 58 min |
| Oct 14, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe, City of Galax | 60 min |
| Oct 14, 11:27 PM EDT | Special Weather Statement | RNK | Craig, Roanoke, City of Roanoke, City of Salem | 63 min |
| Oct 15, 12:16 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski and 2 more | 59 min |
| Oct 15, 1:15 AM EDT | Severe Thunderstorm Warning | RNK | Craig, Floyd, Franklin, Henry, Montgomery, Patrick and 4 more | 60 min |
| Oct 15, 2:09 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Pittsylvania, City of Danville | 51 min |
| Oct 15, 2:29 AM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 4 hr |
| Oct 15, 2:45 AM EDT | Special Weather Statement | RNK | Campbell, Halifax, Pittsylvania, City of Danville, City of Lynchburg | 60 min |
| Oct 15, 3:13 AM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 47 min |
| Oct 14, 8:12 PM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2014Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.